Missouri, 2018Damaging Wind in Missouri, June 20, 2018
June 20, 2018 · NWS EAX · 1 event in 1 county or zone
A storm produced strong winds near Smithville on June 20. Several tree branches were broken and power lines came down along HWY 92.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm produced strong winds near Smithville on June 20. Several tree branches were broken and power lines came down along HWY 92.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 20, 5:16 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 20, 5:16 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
616 PM CDT Wed Jun 20 2018
.Discussion...
Issued at 312 PM CDT WED JUN 20 2018
As of early afternoon, a cold front continues to make steady
progress through the forecast area - currently located from Sedalia
to Moberly. Along the front, a narrow line of showers and
thunderstorms have developed, and this corridor will be the last
of the notable thunder for the next few days. Cooler and slightly
drier air will advect into the area overnight. The nearly
vertically stacked upper low currently over eastern Nebraska will
drift to northern Missouri by tomorrow afternoon. The end result
will be abundant cloud cover, scattered showers, and much cooler
temperatures on Thursday, with highs well below normal in the 70s.
The light precipitation will slowly move from west to east,
exiting much of the area by Friday morning. With the influence of
the upper low and cloud cover, Friday will continue to be cool
with highs in the 70s. The weekend into early next week will
feature several shortwave troughs moving through the central
CONUS, providing several potential rounds of precipitation and
keeping temperatures closer to seasonable levels.
&&
.Aviation...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 614 PM CDT WED JUN 20 2018
VFR conditions are expected through the evening and overnight.
Still felt compelled to leave in a mention of VCSH for a period of
time this evening, but chances appear to be dwindling for all
terminals north of the Missouri River. Shower chances will
increase after sunrise at all sites and decided to keep the TAFs
simple, with prevailing mentions of -SHRA at all sites with MVFR
ceilings.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&
Discussion...Blair
Aviation...Kurtz
Hazardous weather outlook, Jun 20, 4:00 AM CST, 15 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
500 AM CDT Wed Jun 20 2018
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-211000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
500 AM CDT Wed Jun 20 2018
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
Showers and thunderstorms are possible today, mainly this afternoon.
The main hazards will be locally heavy rainfall and localized
flooding. But small hail, strong winds and frequent lightning are
also possible.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Thunderstorms are possible into Thursday. The chance for severe
weather is low.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
Thunderstorm Wind, Clay
- When
- June 20, 7:45 PM CST to 7:48 PM CST
- Where
- Clay County, 2.14 mi SSE of Smithville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.370, -94.570
A storm produced strong winds near Smithville. Several tree branches were broken and power lines came down along HWY 92.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Pennsylvania, June 20 to 21, 20181 injured · $13 million · 19 events
- Tornadoes and Flash Flooding in Iowa, June 20 to 21, 2018$1.4 million · EF0 · 32 events
- Flooding in Iowa, June 20 to 30, 2018$2.3 million · 9 events
- Damaging Winds and Lightning Strikes in North Carolina, June 20, 2018$186,000 · 50 kt wind · 10 events
- Flash Flood and Damaging Winds in Illinois, June 20 to 21, 2018$55,000 · 52 kt wind · 3 events
- Damaging Winds in Texas, June 20, 2018$32,000 · 50 kt wind · 3 events
- Damaging Winds and Lightning Strike in North Carolina, June 20, 2018$27,000 · 50 kt wind · 6 events
- Damaging Winds in Virginia, June 20, 2018$19,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Kansas, June 20, 20181 in hail · 13 events
- Hail in New Mexico, June 20 to 21, 20181 injured · $6,000 · 1.5 in hail · 5 events
- Damaging Wind in Ohio, June 20, 2018$15,000 · 65 kt wind · 1 event
- Tornado and Flash Flood in Iowa, June 20, 2018EF0 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 766617.